Jump to content

roadrashed

Member Since 07 Jan 2011
Offline Last Active Oct 27 2011 04:45 AM

Topics I've Started

Before And After

28 September 2011 - 09:44 AM

[attachment=38352:167719_497252807157_719387157_5957361_7730528_n.jpg]
[attachment=38353:296419_10150368722360325_706325324_10327050_1054855470_n.jpg]

I started accutane 1st January 2011, the 1st photo was new years eve so literally the day i started accutane. I was 17 when i started it and took it for 4 months at 70mg daily. To be honest im not sure whether i recommend accutane or not, i think its helped my acne alot however it has came with a price. Everybody (including myself) researches the side effects and success stories of accutane and just assumes that your going to have a rough time but then have clear skin forever, its not necessarily the case. Theres so much more to accutane than the listed side effects or what your doctor tells you, you HAVE to do your own research! I was in my last month of accutane when i realised some of the horrible realities of the drug, if i had known these before i would never have taken it. I researched the drug for months before i took it and i was convinced i knew everything about it. Logging onto this site was one of the best things i have ever done! i learned so much from here than anywhere else on the internet, i wish i had logged on sooner, that way i probably wouldn't have taken accutane. I love my clearer skin- its not perfect but much better, but i now have many LONG TERM side effects ( something i did not know of prior to taking the drug). It has been a trade off, clear skin for relentless dryness. I am so dry now, i feel like im still on the drug because my body is so dry, alot of the time i wish i had acne instead of being in pain all the time, and it is painfully dry. I actually consider this side effect as lucky though, many people have much worse long term side effects. Don't worry too much about side effects during the course because theyre sure to go once you finish. Be concerned about the drugs long term effects, when you think about it anybody can last 4-6 months of side effects, but for the rest of their life?

Basically i want you to know EVERYTHING about accuatane before you take it. I'm not saying don't take it, i just want people to make the right decision.

RESEARCH:
-sebum and how it benefits the skin (not how it causes acne)
-How accuatane stops sebum production (temporarily???)
-long term side effects- chrohns disease, osteoporosis, hair loss, dryness etc..
-negative accutane experiences
-Accutanes mechanism of action
-different types of acne and decide which one you have ( you might not need accutane)
-look into other treatments, always use accutane as a last resort
-multiple courses of accutane (really dangerous in my opinion)
-success rates, it doesn't work for everyone, my dermatologist said it works for 97% but i read somewhere it was 80% and somewhere else it was 60% who knows?

make sure you get your research from an unbiased source and people who know what theyre talking about, i trusted my dermatologist too much and wish i had listened to the people on this site.

my advice:
-consider how severe is your acne? is it really worth it? if you have very mild acne is it really worth risking it?
-how old are you? teenager? are you going to grow out of it?
-take it at a low dose, side effects are dose related and most of the time low dose and high dose offer the same results
-be prepared for side effects that you may not have been told about (my fingers and toes swelled up and became infected, a very rare side effect of accutane)
-be prepared for a really bad initial breakout
-moisturise as much as possible
-showers, washing, water, hot air and cold wind dry your skin.
-best moisturisers are natural oils such as jojoba or emoillients designed for skin conditions such as eczema etc....
-try to stick to one certain moisturiser, dont keep changing and testing different products
-don't apply any topicals at all, theres also no need for cleansers but if you must, use a very gentle one because skin is very fragile.
-prepare to look very red
-boys- theres no shame in wearing a little bit of make up if your skin is getting you down ( i wore a bit of concealer during my initial breakout so i could go to parties etc..)
-dont pick your skin, accutane can worsen scarring, accutane wont help scarring at all
-dont try to combat scarring whilst on accutane
- be patient, it took about a month AFTER the course for me to notice improvements! nothing happens over night
- stock up on moisturisers and lip balms, maybe special shampoos for your hair and scalp, maybe even eye drops if you get dry eyes
- research your side effects to make sure your not experiencing anything unusual or too dangerous
- know the difference between scarring and active acne, i got really frustrated when i thought my skin still had active acne, it turned out it was just red marks from older acne, these marks are not acne and they fade slowly.
- log onto this site and talk to people

ermm i think thats about it, feel free to message me for any advice, good luck! x

sore skin post accutane

09 September 2011 - 02:28 PM

Ive been off accutane for over 3 months now and my skin is so dry all the time, i have tried everything from moisturisers to supplements, everything! and nothing seems to moisturise my skin. It's constantly red and sore and very delicate aswell, it doesnt peel much but it gets extremely tight. I cant last even half a day without having to slap some kind of moisturiser on it. I produce literally no sebum at all anymore and wish i had never touched the drug. Im only 17 and im scared i'll be like this forever. I cant remember what it feels like to have skin that doesnt hurt all the time.

is there any hope that the oil will come back one day? its already been 3 months and not a drop has returned.... sad.gif

collagen supplements

16 August 2011 - 02:56 PM

has collagen supplements helped anybody's red marks? i know its a bit controversial whether collagen can be absorbed into your body, however im giving it a shot anyway. Any experiences or opinions? thanks

collagen supplements

14 August 2011 - 09:23 AM

after taking accutane my skin is always tight and quite dry, i moisturise alot but it doesnt seem to help. My skin doesnt produce oil anymore which explains why its dry. My skin doesnt peel when its dry but it just becomes painful and tight. Would collagen supplements help loosen up my skin?

has anybody taken collagen supplements before?

thanks x

eucerin redness relief

12 July 2011 - 03:36 PM

Just recieved my eucerin redness relief day lotion, i know its green pigmented to neutralise the redness but it makes my face green or gray!? is there a special way of applying it? any tips on how to apply it because i'd rather go out red than looking like an alien haha. thanks in advance.